Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 23, 2007, 2:58 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2007, 2:58 AM MST (09:58 UTC)
- Expired
- Dec 23, 2007, 9:37 AM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 230958 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 258 AM MST SUN DEC 23 2007 ...STRONG SOUTHWEST TO WEST WINDS THIS MORNING... .A STRONG PRESSURE GRADIENT WILL PERSIST ACROSS SOUTHEAST WYOMING THROUGH THE MORNING AND WILL CREATE VERY STRONG WEST TO SOUTHWEST WINDS. WINDS WILL GRADUALLY TAPER OFF THIS AFTERNOON. WYZ066-067-069-231800- /O.NEW.KCYS.HW.W.0023.071223T0958Z-071223T1800Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 258 AM MST SUN DEC 23 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE SOUTHERN HALF OF PLATTE COUNTY AND AREAS OF WESTERN LARAMIE COUNTY THROUGH THE EARLY MORNING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 75 MPH ARE EXPECTED. PEOPLE PLANNING TO TRAVEL ALONG INTERSTATE 25 BETWEEN WHEATLAND AND CHUGWATER AND ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE SHOULD EXPECT THESE GUSTY WINDS. MOTORISTS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS75 KCYS 231637 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 937 AM MST SUN DEC 23 2007 WYZ066-067-069-231745- /O.CAN.KCYS.HW.W.0023.000000T0000Z-071223T1800Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 937 AM MST SUN DEC 23 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. STRONG WEST WINDS HAD BEEN SLOWLY DECREASING OVER SOUTHEAST WYOMING SINCE 900 AM WITH GUSTS DOWN TO 50 MPH. IT WILL STILL REMAIN WINDY TODAY WITH WEST TO NORTHWEST WINDS OF 20 TO 35 MPH GUSTING TO 45 MPH BUT THESE ARE BELOW HIGH WIND LEVELS. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 22, 9:02 PM MST, 5 hours 56 minutes earlier.
Area forecast discussion, Dec 22, 9:02 PM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 902 PM MST SAT DEC 22 2007 .UPDATE...TONIGHT. HAVE ISSUED A MINOR UPDATE THIS EVENING JUST TO ADJUST TEMPERATURES AND WESTERN ZONE PRECIPITATION CHANCES SLIGHTLY FOR THE OVERNIGHT PERIOD. FORECAST TEMPERATURES APPEARED TO BE A LITTLE COOL WITH THE INCREASING CLOUD COVER IN THE WEST OVERNIGHT ALONG WITH WINDS EXPECTED TO CONTINUE. RAISED VALUES A LITTLE...BUT CONFIDENCE A BIT DECREASED BASED ON DOUGLAS ALREADY DROPPING TO 13 DEGREES THIS EVENING. OVERALL...STILL BELIEVE THAT RAISING VALUES FOR THE OVERNIGHT WILL PUT US CLOSER TO WHAT ACTUALLY HAPPENS AS CLOUD COVER INCREASES. AS FOR PRECIPITATION CHANCES IN CARBON AND ALBANY COUNTIES OVERNIGHT...BELIEVE THAT BEST CHANCES WILL BE ON THE WEST FACING SLOPES AND TRIED TO ADJUST NDFD GRIDS TO BETTER REFLECT THIS IDEA. LITTLE TO NO ACCUMULATION IS EXPECTED AND EVEN KEPT PROBABILITIES JUST AT A CHANCE OVERNIGHT SINCE THE SHORT-WAVE APPEARS TO BE QUITE WEAK ON SATELLITE IMAGERY THIS EVENING. STRONG WINDS HAVE AGAIN BEEN AN ISSUE ABOVE ABOUT 6500 FEET...WITH SEVERAL SITES AND SPOTTERS REPORTING GUSTS TO SLIGHTLY ABOVE 50 MPH THIS EVENING. THESE STRONG WINDS HAVE CREATED LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW...BUT SPOTTERS HAVE INDICATED THAT BLOWING SNOW HAS BEEN LOW TO THE GROUND AND NOT CREATING SIGNIFICANT VISIBILITY REDUCTIONS. WITH HIGH PRESSURE OVER UTAH AND NORTHWEST COLORADO INTERACTING WITH SURFACE LOW PRESSURE OVER THE EASTERN DAKOTAS...WINDS SHOULD CONTINUE TO BE QUITE STRONG OVERNIGHT ESPECIALLY IN THE HIGHER TERRAIN LOCATIONS. CARPENTER && .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...NO END IN SIGHT TO THE PROGRESSIVE UPPER AIR PATTERN...AT LEAST THE TIMING DOES SUGGEST A WHITE XMAS MORNING. A COLD FRONT WILL SWEEP ACROSS THE CWA EARLY IN THE EVENING HOURS OF XMAS EVE AS NEXT UPPER TROUGH MOVES INTO THE ROCKIES FROM THE NW. LIGHT SNOW WILL RAPIDLY SPREAD OVER THE WESTERN/NORTHERN CWA BEHIND THE FRONT MONDAY EVENING...AND THEN MOVE ACROSS THE REST OF THE CWA MONDAY NIGHT. THE SNOW WILL CONTINUE MAINLY JUST OVER THE SOUTHERN HALF OF CWA XMAS MORNING WITH IMPROVEMENT XMAS AFTERNOON...A LITTLE FASTER THAN PREVIOUSLY SHOWN. BRIEF UPPER RIDGE WILL THEN PREVAIL FOR XMAS NIGHT THROUGH MIDDAY WEDNESDAY WITH DRY AND COLD CONDITIONS THE RESULT. ANOTHER UPPER TROUGH WILL MOVE IN FOR WED NIGHT AND THURSDAY BRINGING SCATTERED AREAS OF LIGHT SNOW WITH IT AND KEEPING TEMPS COLD. FLOW ALOFT WILL BACK A LITTLE TO THE SW FRIDAY AND FRIDAY NIGHT AND A WEAKENING SHORTWAVE TROUGH MOVES IN WITH JUST A FEW MOUNTAIN SNOW SHOWERS. YET ANOTHER SHORTWAVE WILL MOVE IN SATURDAY NIGHT. && .AVIATION...AREAS OF REDUCED VISIBILITY IN BLOWING SNOW WILL CONTINUE THIS EVENING IN THE HIGHER TERRAIN OF CARBON AND ALBANY COUNTIES. LOCALIZED MVFR CONDITIONS WILL BE PRESENT OVERNIGHT DUE TO REDUCED VISIBILITIES WITH BLOWING SNOW...BUT GENERALLY VFR CONDITIONS AREA EXPECTED THROUGH MORNING. AREAS OF MVFR CONDITIONS WILL DEVELOP SUNDAY FROM WEST TO EAST ACROSS THE AREA AS A DISTURBANCE PRODUCES AREAS OF LIGHT SNOW. CARPENTER && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SJC LONG TERM....JLH
Hazardous weather outlook, Dec 22, 5:13 AM MST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 513 AM MST SAT DEC 22 2007 NEZ001>003-019>021-054-055-WYZ060-067>070-231215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 513 AM MST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SNOW ACROSS THE AREA SUNDAY...MONDAY NIGHT AND TUESDAY AND AGAIN ON THURSDAY. COLD TEMPERATURES CAN BE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-061>066-231215- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 513 AM MST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL PRODUCE AREAS OF BLOWING SNOW TODAY AND TONIGHT. THE BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SNOW ACROSS THE AREA EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Dec 22, 10:52 PM MST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1052 PM MST SAT DEC 22 2007 WYZ063-064-066-067-069-231000- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE 1052 PM MST SAT DEC 22 2007 ...STRONG WINDS TO CONTINUE OVERNIGHT TONIGHT... STRONG WINDS WILL CONTINUE THIS EVENING WITH 25 TO 35 MPH AND GUSTS OF 50 TO 60 MPH COMMON ALONG THE FOOTHILLS OF THE LARAMIE RANGE ALONG INTERSTATE 25...AND IN THE HIGHER TERRAIN ALONG INTERSTATE 80 NEAR ELK MOUNTAIN. SLIGHTLY HIGHER WIND GUSTS WILL BE POSSIBLE IN THE HIGHER TERRAIN WEST OF INTERSTATE 25 IN LARAMIE AND PLATTE COUNTIES. THOSE TRAVELING TONIGHT SHOULD USE EXTRA CAUTION AS OPEN AREAS WILL LIKELY HAVE LOCALIZED BLOWING SNOW AND SLIPPERY ROAD CONDITIONS. STRONGEST WINDS IN THE CITIES OF LARAMIE AND CHEYENNE OVERNIGHT ARE EXPECTED TO BE SLIGHTLY WEAKER AND WILL REMAIN IN THE 20 TO 30 MPH RANGE WITH PEAK GUSTS TO AROUND 40 MPH.
Special weather statement, Dec 22, 10:53 PM MST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1053 PM MST SAT DEC 22 2007 WYZ063-064-066-067-069-231015- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE 1053 PM MST SAT DEC 22 2007 ...STRONG WINDS TO CONTINUE OVERNIGHT TONIGHT... STRONG WINDS WILL CONTINUE TONIGHT WITH 25 TO 35 MPH AND GUSTS OF 50 TO 60 MPH COMMON ALONG THE FOOTHILLS OF THE LARAMIE RANGE ALONG INTERSTATE 25...AND IN THE HIGHER TERRAIN ALONG INTERSTATE 80 NEAR ELK MOUNTAIN. SLIGHTLY HIGHER WIND GUSTS WILL BE POSSIBLE IN THE HIGHER TERRAIN WEST OF INTERSTATE 25 IN LARAMIE AND PLATTE COUNTIES. THOSE TRAVELING TONIGHT SHOULD USE EXTRA CAUTION AS OPEN AREAS WILL LIKELY HAVE LOCALIZED BLOWING SNOW AND SLIPPERY ROAD CONDITIONS. STRONGEST WINDS IN THE CITIES OF LARAMIE AND CHEYENNE OVERNIGHT ARE EXPECTED TO BE SLIGHTLY WEAKER AND WILL REMAIN IN THE 20 TO 30 MPH RANGE WITH PEAK GUSTS TO AROUND 40 MPH.
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.